Delaware, 2006

Damaging Wind in Delaware, July 2, 2006

July 2, 2006 · NWS PHI · 1 event in 1 county or zone

A severe thunderstorm knocked down a few trees across and along Sussex County Route 324 in Georgetown Hundred.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A severe thunderstorm knocked down a few trees across and along Sussex County Route 324 in Georgetown Hundred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 2, 8:15 PM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jul 2, 8:15 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
915 PM EDT SUN JUL 2 2006

.SHORT TERM /REST OF TONIGHT/...
WHAT AN EVENING THE CAPE WON OUT AND SEVERE THUNDERSTORMS FORMED
INTO LINES. NICE CALL SPC

TO ALL USERS, OUR TELEPHONES ARE HAVING PROBLEMS, BOTH WITH
INCOMING AND OUTGOING CALLS. WE ARE NOT SURE WHEN PHONE SERVICE
WILL RESUME. THANK YOU FOR YOUR PATIENCE.

PER THE WEATHER, THE SEVERE THUNDERSTORMS HAVE WEAKENED AND MOVED
OUT OF THE WATCH AREA, THEREFORE THE SEVERE THUNDERSTORM WATCH HAS
BEEN CANCELED.

MORE TSTMS STILL APPEAR TO BE DEVELOPING IN OHIO AND THESE COULD
SPREAD BACK OVER THE FORECAST AREA BY MORNING. THEREFORE, I KEPT
IN A CHC ALL AREAS OVERNIGHT.

GRIDS HAVE BEEN UPDATED TO REFLECT CURRENT CONDITIONS.

WHEW

RNS

&&

.PREV DISCUSSION...
 /ISSUED 430 PM EDT SUN JUL 2 2006/

SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
AT 4:30 PM, A FAIR AMOUNT OF TSTM ACTIVITY EXTENDED DIAGONALLY FROM
NORTHEAST TO SOUTHWEST ACROSS PENNSYLVANIA.  SOME OF THE PRECIP
SHOULD BEGIN TO MOVE INTO THE POCONO REGION BY 5:00 PM, AND INTO
BERKS COUNTY AND THE LEHIGH VALLEY SHORTLY THEREAFTER.

SEVERE THUNDERSTORM WATCH NUMBER 573 IS IN EFFECT UNTIL 11:00 PM FOR
ALL OF OUR COUNTIES IN EASTERN PENNSYLVANIA AND NEW JERSEY.  IT ALSO
INCLUDES CECIL COUNTY IN MARYLAND AND NEW CASTLE COUNTY IN DELAWARE.

THE BATCH OF STRONG TO SEVERE TSTMS SHOULD MOVE THROUGH OUR REGION
THIS EVENING.  HOWEVER, SCATTERED SHOWERS AND TSTMS MAY LINGER INTO
THE OVERNIGHT HOURS.

THE HEAT AND HUMIDITY WILL CONTINUE FOR MONDAY AND TUESDAY.  ON BOTH
DAYS, TEMPS WILL BE NEAR 90 OR IN THE LOWER 90S IN MUCH OF OUR
FORECAST AREA.  HEAT INDEX VALUES SHOULD PEAK IN THE MIDDLE 90S ON
BOTH DAYS.

THE HEAT AND HUMIDITY COMBINED WITH ANY LINGERING BOUNDARIES FROM
TODAYS CONVECTION WILL CREATE ANOTHER CHANCE FOR SHOWERS AND TSTMS
ON MONDAY, MAINLY IN THE AFTERNOON.  HOWEVER, THERE MAY BE A LITTLE
LESS SUPPORT IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE FOR ANY
ORGANIZED STRONG CONVECTION AT THAT TIME.

TUESDAY LOOKS AS THOUGH IT WILL BRING ANOTHER CHANCE FOR ORGANIZED
STRONG TO SEVERE TSTM ACTIVITY WITH A FAIRLY ROBUST MID LEVEL SHORT
WAVE PASSING OVERHEAD AND A COLD FRONT APPROACHING FROM THE
NORTHWEST.

THE COLD FRONT WILL BE SLOW TO MOVE THROUGH OUR REGION AND WEVE
INCLUDED A CHANCE FOR SHOWERS AND TSTMS AGAIN FOR WEDNESDAY.

LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THE COLD FRONT IS EXPECTED TO SINK TO THE SOUTH AND EAST OF OUR
REGION DURING WEDNESDAY NIGHT AND THURSDAY.  HIGH PRESSURE IS
FORECAST TO BUILD DOWN FROM THE NORTHWEST RESULTING IN COOLER AND
LESS HUMID AIR FOR THURSDAY AND FRIDAY.  THE AIR MASS SHOULD BEGIN
TO MODIFY A BIT DURING NEXT WEEKEND WITH TEMPS CREEPING BACK UP AND
CLOSE TO 90.

AVIATION...
VFR CONDITIONS WILL CONTINUE THROUGH MONDAY, EXCEPT IN ANY TSTMS
THAT FORM.  WITHIN THE STRONGEST TSTMS IFR AND PSBL LIFR CONDITIONS
MAY DEVELOP WITH POSSIBLE DAMAGING WINDS.  THESE THUNDERSTORMS LOOK
TO BE MOST LIKELY IN THE PERIOD FROM 21Z TO 02Z.  LATE TONIGHT, SOME
MVFR VSBYS WILL PROBABLY DEVELOP AND CONTINUE INTO THE EARLY MORNING
HOURS.  IF RAIN FALLS OVER THE REST OF THE TAF SITES, THEN MVFR AND
PSBLY IFR CONDITIONS COULD DEVELOP.  ON MONDAY AFTERNOON, MORE TSTMS
ARE POSSIBLE.

MARINE...
WINDS HAVE REMAINED BELOW 25 KT AND SEAS BELOW 5 FT.  THESE
CONDITIONS ARE FORECAST TO CONTINUE THROUGH MID WEEK.  EACH DAY,
SEABREEZES SHOULD FORM, OTHERWISE WINDS ARE SW UNTIL THE COLD FRONT
COMES THROUGH FROM THE NW WED AFTERNOON OR NIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Jul 2, 4:16 AM EST, 19 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
516 AM EDT SUN JUL 2 2006

ANZ450-451-DEZ001-MDZ008-NJZ001-007>010-012>020-026-027-PAZ054-
055-060>062-067>071-031000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
516 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, NORTHERN DELAWARE, THE ADJACENT PORTION OF THE
MARYLAND EASTERN SHORE, AND NORTHERN, CENTRAL AND SOUTHWEST NEW
JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS PLACED EASTERN
PENNSYLVANIA, NORTHERN, CENTRAL AND SOUTHWESTERN NEW JERSEY,
NORTHERN DELAWARE AND THE ADJACENT PORTION OF THE MARYLAND EASTERN
SHORE IN A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREAT IS DAMAGING WIND, BUT LARGE HAIL AND
HEAVY DOWNPOURS RESULTING IN LOCALIZED FLOODING ALSO ARE POSSIBLE.

PRIOR TO ANY THUNDERSTORM ACTIVITY, HEAT INDICES IN THE URBANIZED
AREAS OF THE DELAWARE VALLEY ARE FORECAST TO CLIMB INTO THE MID
90S TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT OF CONVECTION CONTINUES AT LEAST THROUGH TUESDAY NIGHT,
AND THE HEAT AND HUMIDITY ALSO WILL LINGER THROUGH THE REST OF THE
HOLIDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

ANZ430-431-452>455-DEZ002>004-MDZ012-015-019-020-NJZ021>025-
031000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
516 AM EDT SUN JUL 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR SOUTHERN NEW JERSEY, CENTRAL
AND SOUTHERN PORTIONS OF DELAWARE AND ADJACENT PORTIONS OF THE
MARYLAND EASTERN SHORE.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES INLAND ARE FORECAST TO CLIMB INTO THE MID 90S TODAY.
THERE ALSO IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE THREAT OF CONVECTION WILL INCREASE THROUGH TUESDAY, AND THE
HEAT AND HUMIDITY WILL LINGER THROUGH THE REST OF THE HOLIDAY
PERIOD AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

MPD

In the hours before

Local storm report, Jul 2, 5:40 PM EST, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
640 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 N READING             40.41N 75.93W
07/02/2006                   BERKS              PA   TRAINED SPOTTER

            TREE LIMBS DOWN AND PEA SIZE HAIL

0620 PM     TSTM WND DMG     FULLERTON               40.63N 75.49W
07/02/2006                   LEHIGH             PA   EMERGENCY MNGR

            TREES DOWN IN WHITEHALL

&&

STAUBER
Local storm report, Jul 2, 6:18 PM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
718 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 N READING             40.41N 75.93W
07/02/2006                   BERKS              PA   TRAINED SPOTTER

            TREE LIMBS DOWN AND PEA SIZE HAIL

0620 PM     TSTM WND DMG     FULLERTON               40.63N 75.49W
07/02/2006                   LEHIGH             PA   EMERGENCY MNGR

            TREES DOWN IN WHITEHALL

0710 PM     TSTM WND GST     PHILA                   40.00N 75.15W
07/02/2006  M0.00 MPH        PHILADELPHIA       PA   TRAINED SPOTTER

            61 MPH GUST AND LIMBS DOWN WITH DIME SIZE HAIL

&&

STAUBER
Local storm report, Jul 2, 8:03 PM EST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
903 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 N READING             40.41N 75.93W
07/02/2006                   BERKS              PA   TRAINED SPOTTER

            TREE LIMBS DOWN AND PEA SIZE HAIL

0620 PM     TSTM WND DMG     FULLERTON               40.63N 75.49W
07/02/2006                   LEHIGH             PA   EMERGENCY MNGR

            TREES DOWN IN WHITEHALL

0655 PM     TSTM WND GST     3 NNW ALDAN             39.96N 75.30W
07/02/2006  M60.00 MPH       DELAWARE           PA   TRAINED SPOTTER

            60 MPH WIND GUST MEASURED IN ROSEMONT

0657 PM     TSTM WND DMG     5 NNE PERKASIE          40.44N 75.27W
07/02/2006                   BUCKS              PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN IN UPPER BUCKS COUNTY

0710 PM     TSTM WND GST     PHILA                   40.00N 75.15W
07/02/2006  M0.00 MPH        PHILADELPHIA       PA   TRAINED SPOTTER

            61 MPH GUST AND LIMBS DOWN WITH DIME SIZE HAIL

0730 PM     TSTM WND GST     5 E PENNSVILLE          39.66N 75.42W
07/02/2006  E60.00 MPH       SALEM              NJ   TRAINED SPOTTER

            ESTIMATED BY TRUCKERS ON U.S. 130.

0730 PM     TSTM WND DMG     WILMINGTON              39.74N 75.53W
07/02/2006                   NEW CASTLE         DE   TRAINED SPOTTER

            TREES DOWN ON 202. NEW CASTLE COUNTY AIRPORT GUSTED TO 57
            MPH.

0735 PM     HAIL             COLLINGSWOOD            39.92N 75.07W
07/02/2006  M0.88 INCH       CAMDEN             NJ   NEWSPAPER

            ALSO NICKEL SIZE HAIL IN BARRINGTON

0739 PM     TSTM WND DMG     MOORESTOWN-LENOLA       39.96N 74.97W
07/02/2006                   BURLINGTON         NJ   EMERGENCY MNGR

            TREES DOWN IN MOORESTOWN

0739 PM     TSTM WND DMG     11 S BURLI              39.72N 74.70W
07/02/2006                   BURLINGTON         NJ   EMERGENCY MNGR

            TREES DOWN IN SHAMONG

&&

STAUBER
Local storm report, Jul 2, 8:05 PM EST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
905 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 N READING             40.41N 75.93W
07/02/2006                   BERKS              PA   TRAINED SPOTTER

            TREE LIMBS DOWN AND PEA SIZE HAIL

0620 PM     TSTM WND DMG     FULLERTON               40.63N 75.49W
07/02/2006                   LEHIGH             PA   EMERGENCY MNGR

            TREES DOWN IN WHITEHALL

0655 PM     TSTM WND GST     3 NNW ALDAN             39.96N 75.30W
07/02/2006  M60.00 MPH       DELAWARE           PA   TRAINED SPOTTER

            60 MPH WIND GUST MEASURED IN ROSEMONT

0657 PM     TSTM WND DMG     5 NNE PERKASIE          40.44N 75.27W
07/02/2006                   BUCKS              PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN IN UPPER BUCKS COUNTY

0710 PM     TSTM WND GST     PHILA                   40.00N 75.15W
07/02/2006  M0.00 MPH        PHILADELPHIA       PA   TRAINED SPOTTER

            61 MPH GUST AND LIMBS DOWN WITH DIME SIZE HAIL

0730 PM     TSTM WND GST     5 E PENNSVILLE          39.66N 75.42W
07/02/2006  E60.00 MPH       SALEM              NJ   TRAINED SPOTTER

            ESTIMATED BY TRUCKERS ON U.S. 130.

0730 PM     TSTM WND DMG     WILMINGTON              39.74N 75.53W
07/02/2006                   NEW CASTLE         DE   TRAINED SPOTTER

            TREES DOWN ON 202. NEW CASTLE COUNTY AIRPORT GUSTED TO 57
            MPH.

0735 PM     HAIL             COLLINGSWOOD            39.92N 75.07W
07/02/2006  M0.88 INCH       CAMDEN             NJ   NEWSPAPER

            ALSO NICKEL SIZE HAIL IN BARRINGTON

0739 PM     TSTM WND DMG     MOORESTOWN-LENOLA       39.96N 74.97W
07/02/2006                   BURLINGTON         NJ   EMERGENCY MNGR

            TREES DOWN IN MOORESTOWN

0755 PM     TSTM WND DMG     11 S BURLI              39.72N 74.70W
07/02/2006                   BURLINGTON         NJ   EMERGENCY MNGR

            TREES DOWN IN SHAMONG

&&

STAUBER
Local storm report, Jul 2, 9:43 PM EST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1043 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     FULLERTON               40.63N 75.49W
07/02/2006                   LEHIGH             PA   EMERGENCY MNGR

            TREES DOWN IN WHITEHALL

0620 PM     TSTM WND DMG     5 N READING             40.41N 75.93W
07/02/2006                   BERKS              PA   TRAINED SPOTTER

            TREE LIMBS DOWN AND PEA SIZE HAIL

0625 PM     TSTM WND DMG     4 SSW STEVENSVILLE      38.94N 76.34W
07/02/2006                   QUEEN ANNES       MD   EMERGENCY MNGR

            WIRES DOWN ON KENT ISLAND. ABOUT 1,000 RESIDENTS LOST
            POWER.

0630 PM     TSTM WND DMG     3 ESE CALIFON           40.70N 74.79W
07/02/2006                   HUNTERDON          NJ   EMERGENCY MNGR

            WIRES DOWN IN THE NORTHEAST PART OF THE COUNTY.

0640 PM     TSTM WND DMG     DOYLESTOWN              40.31N 75.13W
07/02/2006                   BUCKS              PA   EMERGENCY MNGR

            SEVERAL TREES AND WIRES DOWN COUNTYWIDE

0640 PM     TSTM WND DMG     5 WSW SOMERVILLE        40.55N 74.71W
07/02/2006                   SOMERSET           NJ   EMERGENCY MNGR

            WIRES AND LIMBS DOWN IN HILLSBOROUGH AND BRANCHBURG

0645 PM     TSTM WND DMG     NORRISTOWN              40.12N 75.34W
07/02/2006                   MONTGOMERY         PA   EMERGENCY MNGR

            TREES DOWN.

0655 PM     TSTM WND GST     3 NNW ALDAN             39.96N 75.30W
07/02/2006  M60.00 MPH       DELAWARE           PA   TRAINED SPOTTER

            60 MPH WIND GUST MEASURED IN ROSEMONT

0657 PM     TSTM WND DMG     5 NNE PERKASIE          40.44N 75.27W
07/02/2006                   BUCKS              PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN IN UPPER BUCKS COUNTY

0700 PM     TSTM WND DMG     2 NE KENNETT SQUARE     39.87N 75.68W
07/02/2006                   CHESTER            PA   EMERGENCY MNGR

            FEW TREES DOWN IN POCOPSON, PENNSBURY KENNETT SQUARE

0705 PM     TSTM WND DMG     2 NNE ARDMORE           40.03N 75.28W
07/02/2006                   MONTGOMERY         PA   EMERGENCY MNGR

            TREES DOWN IN LOWER MERION, A COUPLE INTO HOMES. A FEW
            OTHER TREES DOWN IN JENKINTOWN.

0710 PM     TSTM WND GST     PHILA                   40.00N 75.15W
07/02/2006  M0.00 MPH        PHILADELPHIA       PA   TRAINED SPOTTER

            61 MPH GUST AND LIMBS DOWN WITH DIME SIZE HAIL

0730 PM     TSTM WND DMG     WILMINGTON              39.74N 75.53W
07/02/2006                   NEW CASTLE         DE   TRAINED SPOTTER

            TREES DOWN ON 202. NEW CASTLE COUNTY AIRPORT GUSTED TO 57
            MPH.

0730 PM     TSTM WND GST     5 E PENNSVILLE          39.66N 75.42W
07/02/2006  E60.00 MPH       SALEM              NJ   TRAINED SPOTTER

            ESTIMATED BY TRUCKERS ON U.S. 130.

0735 PM     HAIL             COLLINGSWOOD            39.92N 75.07W
07/02/2006  M0.88 INCH       CAMDEN             NJ   NEWSPAPER

            ALSO NICKEL SIZE HAIL IN BARRINGTON

0739 PM     TSTM WND DMG     MOORESTOWN-LENOLA       39.96N 74.97W
07/02/2006                   BURLINGTON         NJ   EMERGENCY MNGR

            TREES DOWN IN MOORESTOWN

0745 PM     TSTM WND DMG     4 SSW BELLMAWR          39.81N 75.12W
07/02/2006                   GLOUCESTER         NJ   PUBLIC

            TREES DOWN IN DEPTFORD.

0755 PM     TSTM WND DMG     CHERRY HILL             39.90N 75.00W
07/02/2006                   CAMDEN             NJ   BROADCAST MEDIA

            TREES DOWN IN CHERRY HILL.

0755 PM     TSTM WND DMG     11 S BURLI              39.72N 74.70W
07/02/2006                   BURLINGTON         NJ   EMERGENCY MNGR

            TREES DOWN IN SHAMONG

0800 PM     TSTM WND DMG     TOMS RIVER              39.95N 74.18W
07/02/2006                   OCEAN              NJ   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN IN THE NORTHERN HALF OF THE
            COUNTY. ALSO SOME SMALL HAIL REPORTED.

0800 PM     TSTM WND DMG     4 WSW ASBURY PARK       40.21N 74.09W
07/02/2006                   MONMOUTH           NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN COUNTYWIDE HARDEST HIT FROM UPPER
            FREEHOLD NORTHEAST THROUGH SANDY HOOK AND POINTS
            EASTWARD.

&&

GIGI
Local storm report, Jul 2, 9:46 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1046 PM EDT SUN JUL 02 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     5 N READING             40.41N 75.93W
07/02/2006                   BERKS              PA   TRAINED SPOTTER

            TREE LIMBS DOWN AND PEA SIZE HAIL

0620 PM     TSTM WND DMG     FULLERTON               40.63N 75.49W
07/02/2006                   LEHIGH             PA   EMERGENCY MNGR

            TREES DOWN IN WHITEHALL

0625 PM     TSTM WND DMG     4 SSW STEVENSVILLE      38.94N 76.34W
07/02/2006                   QUEEN ANNES       MD   EMERGENCY MNGR

            WIRES DOWN ON KENT ISLAND. ABOUT 1,000 RESIDENTS LOST
            POWER.

0630 PM     TSTM WND DMG     3 ESE CALIFON           40.70N 74.79W
07/02/2006                   HUNTERDON          NJ   EMERGENCY MNGR

            WIRES DOWN IN THE NORTHEAST PART OF THE COUNTY.

0640 PM     TSTM WND DMG     5 WSW SOMERVILLE        40.55N 74.71W
07/02/2006                   SOMERSET           NJ   EMERGENCY MNGR

            WIRES AND LIMBS DOWN IN HILLSBOROUGH AND BRANCHBURG

0640 PM     TSTM WND DMG     DOYLESTOWN              40.31N 75.13W
07/02/2006                   BUCKS              PA   EMERGENCY MNGR

            SEVERAL TREES AND WIRES DOWN COUNTYWIDE

0645 PM     TSTM WND DMG     NORRISTOWN              40.12N 75.34W
07/02/2006                   MONTGOMERY         PA   EMERGENCY MNGR

            TREES DOWN.

0655 PM     TSTM WND GST     3 NNW ALDAN             39.96N 75.30W
07/02/2006  M60.00 MPH       DELAWARE           PA   TRAINED SPOTTER

            60 MPH WIND GUST MEASURED IN ROSEMONT

0657 PM     TSTM WND DMG     5 NNE PERKASIE          40.44N 75.27W
07/02/2006                   BUCKS              PA   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN IN UPPER BUCKS COUNTY

0700 PM     TSTM WND DMG     2 NE KENNETT SQUARE     39.87N 75.68W
07/02/2006                   CHESTER            PA   EMERGENCY MNGR

            FEW TREES DOWN IN POCOPSON, PENNSBURY KENNETT SQUARE

0705 PM     TSTM WND DMG     2 NNE ARDMORE           40.03N 75.28W
07/02/2006                   MONTGOMERY         PA   EMERGENCY MNGR

            TREES DOWN IN LOWER MERION, A COUPLE INTO HOMES. A FEW
            OTHER TREES DOWN IN JENKINTOWN.

0710 PM     TSTM WND GST     PHILA                   40.00N 75.15W
07/02/2006  M0.00 MPH        PHILADELPHIA       PA   TRAINED SPOTTER

            61 MPH GUST AND LIMBS DOWN WITH DIME SIZE HAIL

0730 PM     TSTM WND DMG     WILMINGTON              39.74N 75.53W
07/02/2006                   NEW CASTLE         DE   TRAINED SPOTTER

            TREES DOWN ON 202. NEW CASTLE COUNTY AIRPORT GUSTED TO 57
            MPH.

0730 PM     TSTM WND GST     5 E PENNSVILLE          39.66N 75.42W
07/02/2006  E60.00 MPH       SALEM              NJ   TRAINED SPOTTER

            ESTIMATED BY TRUCKERS ON U.S. 130.

0735 PM     HAIL             COLLINGSWOOD            39.92N 75.07W
07/02/2006  M0.88 INCH       CAMDEN             NJ   NEWSPAPER

            ALSO NICKEL SIZE HAIL IN BARRINGTON

0739 PM     TSTM WND DMG     MOORESTOWN-LENOLA       39.96N 74.97W
07/02/2006                   BURLINGTON         NJ   EMERGENCY MNGR

            TREES DOWN IN MOORESTOWN

0745 PM     TSTM WND DMG     4 SSW BELLMAWR          39.81N 75.12W
07/02/2006                   GLOUCESTER         NJ   PUBLIC

            TREES DOWN IN DEPTFORD.

0755 PM     TSTM WND DMG     11 S BURLI              39.72N 74.70W
07/02/2006                   BURLINGTON         NJ   EMERGENCY MNGR

            TREES DOWN IN SHAMONG

0755 PM     TSTM WND DMG     CHERRY HILL             39.90N 75.00W
07/02/2006                   CAMDEN             NJ   BROADCAST MEDIA

            TREES DOWN IN CHERRY HILL.

0800 PM     TSTM WND DMG     4 WSW ASBURY PARK       40.21N 74.09W
07/02/2006                   MONMOUTH           NJ   EMERGENCY MNGR

            TREES AND WIRES DOWN COUNTYWIDE HARDEST HIT FROM UPPER
            FREEHOLD NORTHEAST THROUGH SANDY HOOK AND POINTS
            EASTWARD.

0800 PM     TSTM WND DMG     TOMS RIVER              39.95N 74.18W
07/02/2006                   OCEAN              NJ   EMERGENCY MNGR

            NUMEROUS TREES AND WIRES DOWN IN THE NORTHERN HALF OF THE
            COUNTY. ALSO SOME SMALL HAIL REPORTED.

0832 PM     TSTM WND GST     6 ENE CAPE              39.17N 74.73W
07/02/2006  M0.00 MPH        CAPE MAY           NJ   TRAINED SPOTTER

            MEASURED WIND GUST TO 62 MPH.

&&

GIGI

The radar

The Dover AFB radar (KDOX), 17 km away, was scanning. The volume nearest the first event began at 04:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sussex

When
July 2, 11:20 PM EST
Where
Sussex County, Georgetown
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
38.683, -75.383

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2006Every state in 2006This day in weather historyWarnings in Delaware, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522616.